Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 5, NWS Charleston, SC

January 21, 2011

NWS Charleston, SC issued this small craft advisory at Jan 21, 2011, 3:02 PM EST. It took effect at Jan 22, 2011, 12:00 AM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 3:02 PM EST (20:02 UTC)
In effect from
Jan 22, 2011, 12:00 AM EST
Expired
Jan 23, 2011, 3:45 AM EST
In force
28 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WHUS72 KCHS 212002
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EST FRI JAN 21 2011

AMZ350-220415-
/O.NEW.KCHS.SC.Y.0005.110122T0500Z-110122T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
302 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-220415-
/O.NEW.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
302 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-220415-
/O.NEW.KCHS.SC.Y.0005.110122T0900Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
302 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 5 AM
EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-220415-
/O.NEW.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/
CHARLESTON HARBOR-
302 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
6 follow-up statements
299 
WHUS72 KCHS 220355
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EST FRI JAN 21 2011

AMZ350-221200-
/O.CON.KCHS.SC.Y.0005.110122T0500Z-110122T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1055 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-221200-
/O.CON.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1055 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-221200-
/O.CON.KCHS.SC.Y.0005.110122T0900Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1055 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
5 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-221200-
/O.CON.KCHS.SC.Y.0005.110122T0900Z-110122T1800Z/
CHARLESTON HARBOR-
1055 PM EST FRI JAN 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
316 
WHUS72 KCHS 220912
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EST SAT JAN 22 2011

AMZ350-221700-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
412 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-221700-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
412 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-221700-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-221700-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110122T1800Z/
CHARLESTON HARBOR-
412 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
521 
WHUS72 KCHS 221455
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EST SAT JAN 22 2011

AMZ350-222100-
/O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
955 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-222100-
/O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
955 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-222100-
/O.EXT.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/
CHARLESTON HARBOR-
955 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-222300-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
955 AM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
857 
WHUS72 KCHS 222039
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EST SAT JAN 22 2011

AMZ330-350-352-354-222145-
/O.CAN.KCHS.SC.Y.0005.000000T0000Z-110122T2100Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
339 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-230445-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
339 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
302 
WHUS72 KCHS 230200
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EST SAT JAN 22 2011

AMZ374-231000-
/O.CON.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
900 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
774 
WHUS72 KCHS 230845
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
345 AM EST SUN JAN 23 2011

AMZ374-230945-
/O.CAN.KCHS.SC.Y.0005.000000T0000Z-110123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
345 AM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 1:02 PM EST, 2 hours earlier.

Area forecast discussion, Jan 21, 1:02 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
102 PM EST FRI JAN 21 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST THIS MORNING...THEN STALL OUT
OFFSHORE THROUGH SATURDAY AS HIGH PRESSURE BUILDS NORTH OF THE
REGION. A LOW PRESSURE SYSTEM WILL DEVELOP OFF THE COAST LATE
TONIGHT AND SATURDAY....BEFORE MOVING FURTHER EAST AND INTO THE
ATLANTIC SATURDAY NIGHT. HIGH PRESSURE WILL THEN REMAIN THE
DOMINANT WEATHER FEATURE THROUGH THE REMAINDER OF THE WEEKEND. A
WEDGE OF HIGH PRESSURE COULD PERSIST THROUGH TUESDAY...BEFORE A
LOW PRESSURE SYSTEM IMPACTS THE REGION MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BACK EDGE OF THE THICK CLOUD COVER WILL CONTINUE TO CLEAR THE
FORECAST AREA FROM WEST TO EAST THROUGH THIS AFTERNOON. SKIES WILL
BE SUNNY NORTH AND WEST...AND BECOME PARTLY CLOUDY OR SUNNY MOST
ELSEWHERE EXCEPT FAR SE WHERE THE LAST OF THE CLOUDINESS WILL MOVE
OUT CLOSE TO SUNSET. INSOLATION WILL INCREASE WITH THE DECREASE IN
CLOUD COVER...BUT WILL BE SOMEWHAT OFFSET BY WEAK COLD AIR
ADVECTION WITH LIGHT NORTHERLY BREEZES. THIS WILL LIMIT MAX TEMPS
TO THE LOWER AND MIDDLE 50S. RAIN CHANCES HAVE COME TO AN END WITH
THE PASSAGE OF A VORT LOBE AND UPPER JET...SO WE HAVE REMOVED POPS
FROM THE FORECAST FOR THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...HIGH PRESSURE WILL BUILD NORTH OF THE REGION THROUGH
THE NIGHT...BUT AS THIS OCCURS THE APPROACH OF A FAIRLY POTENT
SHORTWAVE TROUGH WILL LEAD TO THE DEVELOPMENT OF AN AREA OF LOW
PRESSURE WELL OFF THE SOUTH CAROLINA AND GEORGIA COAST ALONG THE
COLD FRONT WHICH MOVED THROUGH THE REGION THIS MORNING. THIS WILL
LEAD TO DEVELOPING ISENTROPIC ASCENT...AND THE SOME ISOLATED TO
SCATTERED SHOWERS DEVELOPING OFFSHORE LATE TONIGHT. ACROSS LAND
AREAS...EXPECT GENERALLY CLEAR SKIES THIS EVENING...BECOMING
PARTLY TO MOSTLY CLOUDY BY DAYBREAK AS STRATOCUMULUS BEGINS TO
DEVELOP AND PUSH TOWARD THE COAST. OVERNIGHT LOWS ARE EXPECTED TO
BOTTOM OUT IN THE MID 20S INLAND AND IN THE UPPER 20S TO LOWER 30S
CLOSER TO THE COAST.

SATURDAY THROUGH MONDAY...
A SHORTWAVE TROUGH MOVING RAPIDLY ACROSS THE NORTHERN GULF OF
MEXICO AND INTO THE ATLANTIC WILL PROVIDE THE NECESSARY ENERGY FOR
A LOW SYSTEM TO DEVELOP JUST OFF THE GEORGIA/CAROLINA COASTLINE ON
SATURDAY. FORECAST MODELS ARE NOW IN FAVORABLE AGREEMENT THAT
PRECIPITATION ON THE BACK END OF THIS SYSTEM WILL LIKELY BE
CONFINED TO THE MARINE ZONES...AND WILL THEREFORE CAP
PRECIPITATION CHANCES BELOW 15 PERCENT FOR LAND AREAS ON SATURDAY.
HOWEVER...A SLIGHT DEVIATION IN THE SYSTEM NW COULD MEAN A WORLD
OF DIFFERENCE IN THE FORECAST. LATEST INDICATIONS ARE THAT WE
COULD GET BY WITH JUST CLOUD COVER AS THE LOW IN THE ATLANTIC
PASSES FAR OFFSHORE...OR PERHAPS A FEW FLURRIES ALONG SOME OF THE
COASTAL COUNTIES. A WORSE CASE SCENARIO WOULD BE FOR SOME STEADIER
SNOWS...SLEET AND/OR FREEZING RAIN ALONG THE COASTAL COUNTIES AND
THE TRI-COUNTY CHARLESTON AREA. BUT THAT IS A VERY SMALL
PROBABILITY OF LESS THAN 10 PERCENT. EVEN IF ANY SNOW OR SLEET
WOULD OCCUR DURING THE DAYTIME SUGGESTS THAT THERE WOULD BE LITTLE
OR NO ACCUMULATION. COLD ADVECTION WITHIN NORTHERLY FLOW WILL
SUPPRESS HIGH TEMPERATURES SATURDAY AFTERNOON INTO THE UPPER 40S
TO AROUND 50 DEGREES. LOW TEMPERATURES SATURDAY NIGHT WILL BE
QUITE CHILLY...AS CLEARING SKIES AND A WEAKENING PRESSURE GRADIENT
SET UP IDEAL RADIATIONAL COOLING CONDITIONS. TEMPERATURES WILL
FALL WELL BELOW FREEZING FOR MOST LOCATIONS OVERNIGHT...RANGING
FROM THE MID 20S INLAND TO THE LOWER 30S CLOSER TO THE COAST.

THE OFFSHORE LOW SYSTEM WILL RAPIDLY PULL TO THE NORTHEAST AND
FARTHER INTO THE ATLANTIC SATURDAY NIGHT INTO SUNDAY
MORNING...ALLOWING SURFACE HIGH PRESSURE TO BUILD INTO THE REGION
FROM THE NORTH. A DECENT INLAND WEDGE SCENARIO IS THEN EXPECTED TO
DEVELOP BY MONDAY. 00Z MODEL SOLUTIONS HAVE DELAYED PRECIPITATION
INTRUSION EARLY NEXT WEEK...AND HAVE BACKED OFF ON POPS ACCORDINGLY.
WILL INDICATE JUST A SLIGHT CHANCE FOR RAIN DURING THE DAYTIME HOURS
ON MONDAY...INCREASING MONDAY NIGHT TO A CHANCE FOR NORTHERN AND
WESTERN ZONES CLOSEST TO ENHANCED AREAS OF ISENTROPIC ASCENT WITHIN
THE WEDGE.

TEMPERATURES WILL MODERATE A BIT SUNDAY AND MONDAY...WHILE STILL
REMAINING SEVERAL DEGREES BELOW SEASONAL NORMALS. HIGH
TEMPERATURES WILL GENERALLY BE IN THE 50 DEGREE RANGE BOTH
DAYS...WITH LOW TEMPERATURES SUNDAY NIGHT COOLING INTO THE UPPER
20S TO LOWER 30S AWAY FROM THE IMMEDIATE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
FORECAST DETAILS FOR THE EARLY TO MID WEEK PERIOD REMAIN
UNCERTAIN...AS MODEL INCONSISTENCY CONTINUES TO LOWER CONFIDENCE.
THE INLAND SURFACE WEDGE WILL LIKELY MAINTAIN CONTROL FROM MONDAY
NIGHT INTO AT LEAST TUESDAY AFTERNOON. MODELS THEN SHOW A STRONG
UPPER TROUGH DIVING SOUTH FROM THE NORTHERN PLAINS
STATES...POSSIBLY STRENGTHENING INTO A CUT OFF LOW AS IT MOVES INTO
THE SOUTHEAST REGION. DYNAMIC UPPER LEVEL ENERGY WILL SUPPORT THE
DEVELOPMENT OF A SURFACE LOW OVER THE EASTERN GULF OF MEXICO BY
TUESDAY EVENING.

THE SPEED...STRENGTH...AND TRACK OF THIS LOW WILL DICTATE MUCH OF
THE SENSIBLE WEATHER IMPACTS. MODELS TEND TO BRING THE SYSTEM
NORTHWARD FROM THE FAR EASTERN GULF OF MEXICO INTO THE FORECAST
AREA SOME TIME LATE TUESDAY. WILL THEREFORE ADVERTISE HIGHEST RAIN
CHANCES ON TUESDAY...WHILE CAPPING POP VALUES NO HIGHER THAN ABOUT
50 PERCENT DUE TO LOWER CONFIDENCE IN TIMING.

THE SURFACE LOW WILL INTENSIFY AS IT CONTINUES TO TRACK NORTHWARD
ALONG THE MID ATLANTIC COASTLINE WEDNESDAY. EXPECT RAIN TO PULL
OUT OF THE FORECAST AREA ACCORDINGLY...AND WILL KEEP THE REMAINDER
OF THE LONG TERM PERIOD FROM WEDNESDAY ONWARD FREE OF PRECIPITATION
AT THIS POINT.

TEMPERATURES WILL LIKELY REMAIN BELOW SEASONAL NORMALS TUESDAY
THROUGH THURSDAY. HIGH TEMPERATURES WILL REACH THE 50 DEGREE
RANGE EACH AFTERNOON...WHILE OVERNIGHT LOWS FALL INTO THE LOW 30S
INLAND TO AROUND 40 DEGREES NEAR THE COAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE BACK EDGE OF THE THICK CLOUD COVER HAS CLEARED KCHS AND WILL
MOVE AWAY FROM KSAV THIS AFTERNOON. SKIES WILL THEN REMAIN CLEAR
EARLY TONIGHT...BEFORE INCREASING AND LOWERING CLOUDS DEVELOP LATE
TONIGHT INTO SATURDAY WITH THE NEXT SHORT WAVE AND ASSOCIATED
SURFACE LOW IN THE ATLANTIC. DEPENDING UPON THE EXACT
TRACK/STRENGTH OF THESE FEATURES WE COULD BE LOOKING AT MARGINAL
MVFR CEILINGS LATE TONIGHT/SATURDAY MORNING WITH PERHAPS A LITTLE
WINTRY MIX OF PRECIPITATION. PROBABILITIES ARE NOT YET SUFFICIENT
ENOUGH TO INCLUDE IN THE TAFS. LIGHT NORTH TO NE WINDS THROUGH
TONIGHT WILL INCREASE TO DOUBLE DIGIT SPEEDS SATURDAY. WE WILL
KEEP WATCH FOR MARGINAL WIND SHEAR OVERNIGHT AS LOW LEVEL WINDS
INCREASE TO 20-30 KT.

EXTENDED AVIATION OUTLOOK...LOW CHANCES OF MVFR CIGS SATURDAY
AFTERNOON...ESPECIALLY AT KCHS AS A LOW PRES SYSTEM POTENTIALLY
SPREADS MOISTURE/PRECIP BACK TOWARD THE COAST. MVFR OR LOWER
CONDITIONS POSSIBLE AGAIN MON AND TUE AS ANOTHER COASTAL LOW PRES
SYSTEM AFFECTS THE AREA.

&&

.MARINE...
TODAY AND TONIGHT...THE SURGE OF WINDS HAS ENDED AND WE LOOK FOR
NOTHING HIGHER THAN 15 KT AS COLD AIR ADVECTION DIMINISHES AND
GEOSTROPHIC WINDS DROP OFF. AN OFFSHORE WIND TO LIMIT THE HEIGHT
OF THE SEAS TO 5 FT OR LESS.

HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION THROUGH EARLY
TONIGHT...BUT CONDITIONS WILL ONCE AGAIN DETERIORATE LATE TONIGHT
AS A DEVELOPING AREA OF LOW PRESSURE WELL OFF THE SOUTH CAROLINA
AND GEORGIA COASTS BEGINS TO PINCH THE GRADIENT ONCE AGAIN.
CONDITIONS MAY ONCE AGAIN APPROACH SMALL CRAFT LEVELS TOWARD
DAYBREAK SATURDAY...BUT WILL CAP WINDS AT 20 KNOTS FOR NOW AND
EVALUATE THE LATEST MODEL TRENDS.

SATURDAY THROUGH WEDNESDAY...
A LOW PRESSURE SYSTEM WILL DEVELOP OFF THE GEORGIA AND CAROLINA
COAST ON SATURDAY...TIGHTENING THE GRADIENT AND SUPPORTING A BRIEF
SURGE OF NORTH/NORTHWEST WINDS. MARGINAL ADVISORY CONDITIONS COULD
BE REACHED FOR MAINLY THE NORTHERN SOUTH CAROLINA WATERS AND THE
OFFSHORE GEORGIA ZONES DURING THIS PERIOD.

THE LOW SYSTEM WILL RAPIDLY PULL TO THE NORTHEAST FARTHER INTO THE
ATLANTIC SATURDAY NIGHT INTO SUNDAY...WITH HIGH PRESSURE BUILDING
FROM THE NORTH INTO EARLY NEXT WEEK. MARINE CONDITIONS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FIRST HALF
OF TUESDAY.

ANOTHER LOW SYSTEM WILL DEVELOP OVER THE EASTERN GULF OF MEXICO ON
TUESDAY AND TRACK NORTHWARD DURING THE MID WEEK PERIOD. THIS
SYSTEM WILL LIKELY SUPPORT SURGING WINDS AND BUILDING SEAS...WITH
ADVISORY CONDITIONS POSSIBLE. HOWEVER...THERE REMAINS MUCH
UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF THE DEVELOPING
LOW SYSTEM.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF SOME OF LOW ASTRONOMICAL TIDES AND THE MODERATE
OFFSHORE FLOW WILL ALLOW FOR TIDE LEVELS TO CONTINUE TO RUN AROUND
1/3 FT MLLW BELOW PREDICTED LEVELS THIS AFTERNOON. THIS WILL
RESULT IN TIDES FALLING AS LOW AS MINUS 1.2 TO MINUS 1.6 FT MLLW
WITH THE 3-4 PM LOW TIDE CYCLE. MARINERS SHOULD NAVIGATE WITH
EXTRA CARE DUE TO THE LOWER THAN NORMAL TIDES...ESPECIALLY IN THE
SHALLOW CHANNELS AND INLETS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33
Hazardous weather outlook, Jan 21, 11:42 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 AM EST FRI JAN 21 2011

GAZ117>119-139-141-SCZ043>045-047>052-221000-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1142 AM EST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINTER WEATHER...A DEVELOPING LOW PRESSURE SYSTEM OFF THE FLORIDA
COAST WILL TRACK NORTH AND NORTHEAST WELL OFF THE GEORGIA AND
SOUTH CAROLINA COAST SATURDAY. ENOUGH MOISTURE MAY SPREAD BACK
TOWARD THE COAST WHERE TEMPERATURES WILL LIKELY BE CONDUCIVE FOR
WINTRY PRECIPITATION. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...MAINLY
ON NON-PAVED SURFACES AND ELEVATED ROADWAYS. WINTER WEATHER ADVISORIES
MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1142 AM EST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-221000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-
1142 AM EST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.